Dear doctor how are you doing. I love the website and you have helped me with a lot of my hair loss problems that my regular doctor hasn’t been able to answer. I am 30 yrs old and have been taking finasteride for a decade.
At first, when I started taking the drug, I was shedding a lot and almost thought I would go bald within a month. Thankfully I didn’t. However, now I am not shedding as much so does that mean the drug is losing its effectiveness?
2nd question is, I took 5 mg of proscar the other day just to try it out. If i take 5 mg which is meant for prostate, wouldn’t that make me want to go to the washroom more often? It didn’t, so does that mean the drug is losing its effectiveness.
Thank you very much.
So you just decided one day for the hell of it to take 5mg of finasteride instead of 1mg? I’m not sure I understand why you’d do that, but it won’t cause excess urination, nor would excess urination mean anything about finasteride’s effectiveness on hair loss. And if you’re not shedding while you’re on finasteride, it sounds like it’s being quite effective. Am I missing something here?
Talk to the doctor who prescribed the medication to you. It sounds like you need advice from someone who can examine you and form opinions on your hair situation, since you’re clearly concerned about effectiveness and willing to experiment on yourself.